What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 14, 12:42 PM EST, 5 hours 26 minutes earlier.
Area forecast discussion, Aug 14, 12:42 PM EST, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
142 PM EDT Thu Aug 14 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE...
.NEAR TERM...
(Through Tonight)
Issued at 130 PM EDT Thu Aug 14 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Temps are in the lower 90s in most areas but dewpoints are averaging
about 77-78 deg so this results in heat indices of about 103-108.
Further heating will likely push the indices up toward the 108 to
112 range in the advisory area.
Mean low level troughing extends across the southeast states from
NC to srn GA and this feature is expected to shift eastward
tonight while weakening. Still, some weak broad troughing will
remain across parts of our area by sunrise Friday. Deep layer
moisture values will remain high with PWAT at or just above 2
inches.
As far as precip, isolated to scattered convection over the area
with the moist and unstable airmass. Temps aloft are not too
impressive at -5 to -6C at 500 mb, but 0-8 km flow is moderate
from the west-southwest about 15-20 kt over north portions, dropping
to near 10 kt mainly for Marion, Putnam, Flagler and St Johns
counties. MLCAPE values forecast to rise through 2500-3000 J/kg,
possibly 3000-3500 J/kg from about coastal southeast GA to JAX
metro and along the I-10 corridor into the Suwannee Valley. Can't
rule out a briefly severe storm with enough dry air around 700 mb
for a wind gust up to 50-60 mph in a downburst, but chances look
lower than they were yesterday. A few storms should be able to
move into the near shore and possibly offshore waters later in the
afternoon into the late evening. Convection should dissipate by
about midnight most areas. Lows will remain mild in the mid to
upper 70s tonight. Could be a tie of the record warm minimum at
GNV for today, which stands at 76 degrees from 2023.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 130 PM EDT Thu Aug 14 2025
A trough will extend southwest across the area from a weak low off
the coast of the Carolinas this period. Daily rounds of showers and
thunderstorms are expected, mainly driven by diurnal heating and sea
breeze interactions. The trough will act as a focus, producing above
average precipitation chances.
Temperatures will be above seasonal averages this period.
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 130 PM EDT Thu Aug 14 2025
Weak low near Carolinas will weaken early this period, as it largely
becomes absorbed by Tropical System named Erin. High pressure will
build south down the east coast of the US Tuesday through Wednesday,
while Erin, based on latest NHC forecast, passes well east of the
area. Interests should continue to monitor forecasts from the
National Hurricane Center regarding Erin. Precipitation chances will
continue above average Sunday into Monday. Expect some drier air to
advect south into region Tuesday into Wednesday due to the high and
flow around Erin, so precipitation chances will be closer to normal,
and possibly below normal.
Erin is expected to move further away to the northeast Wednesday
night into Thursday, with drier air place, continuing the lower than
average precipitation chances.
Temperatures will trend near normal through Monday, before returning
to above.
&&
.AVIATION...
(18Z TAFS)
Issued at 130 PM EDT Thu Aug 14 2025
Scattered showers and storms expected rest of the afternoon and
evening so will maintain at least some VCTS and PROB30 groups for
MVFR TSRA cig/vsby. May upgrade to TEMPO groups at times for this
TAF set. Some VCSH and VCTS for mid to late evening hours and then
convection should dissipate thereafter. May be able to hold on
mentioning precip for Friday as current guidance shows little
precip chance until after 18z Friday.
&&
.MARINE...
Issued at 130 PM EDT Thu Aug 14 2025
High pressure ridge centered across the central Florida peninsula
will drift southward through Friday as a trough develops over the
southeastern states. Prevailing southwest to south winds are
forecast as this surface trough settles over our local waters on
Friday, with the trough remaining nearly stationary over the region
through the weekend. Unsettled weather will develop over the weekend
with showers and thunderstorms likely. Northeast winds develop late
Sunday and continue into Monday as the trough shifts slowly south.
Still looking like swells arrive on Monday based on latest guidance
with periods of 14-16 seconds. Should continue to see the swells
through mid week at least. Seas are shown to increase Mon-Tue in
the latest forecast.
Rip Currents: Moderate risk of rip currents through Friday
with surf up to 2-3 ft. Rip current threat at least moderate if
not high Monday through much of next week.
&&
.HYDROLOGY...
Issued at 1235 AM EDT Thu Aug 14 2025
Minor flooding possible along the Altamaha River near Baxley this
weekend as rainfall from this past weekend works it's way through
the basin. Current indications are the levels may barely meet
criteria.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 95 75 93 / 30 40 20 60
SSI 79 93 79 91 / 40 30 40 60
JAX 77 97 77 94 / 30 50 30 70
SGJ 77 94 78 93 / 30 40 30 70
GNV 76 96 76 95 / 20 50 20 70
OCF 75 96 77 95 / 20 50 20 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ021-023-024-030-
031-035-038-120-124-125-132-136>138-140-220-225-232-233-236-
237-240-322-325-333-340-422-425-433-522-533-633.
GA...Heat Advisory until 7 PM EDT this evening for GAZ136-151>154-162-
163-165-166-250-264-350-364.
AM...None.
&&In the hours before
Local storm report, Aug 14, 1:45 PM EST, 4 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
245 PM EDT Thu Aug 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM Tstm Wnd Gst Mayport 30.38N 81.42W
08/14/2025 M40 MPH Duval FL AWOS
AWOS station KNRB Mayport Naval Station
measured a peak wind of 40 mph.
&&
KCSpecial weather statement, Aug 14, 2:17 PM EST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
317 PM EDT Thu Aug 14 2025
FLZ038-137-138-142000-
Coastal Flagler FL-Inland Flagler FL-Eastern Putnam FL-
317 PM EDT Thu Aug 14 2025
...A STRONG THUNDERSTORM WILL IMPACT FLAGLER AND SOUTHEASTERN PUTNAM
COUNTIES THROUGH 400 PM EDT...
At 317 PM EDT, Doppler radar was tracking a strong thunderstorm near
Andalusia, moving east at 20 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Crescent City, Andalusia, Beverly
Beach, and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2941 8115 2927 8115 2926 8141 2940 8142
2940 8143 2938 8145 2936 8153 2958 8152
2960 8113 2951 8110
TIME...MOT...LOC 1917Z 275DEG 16KT 2945 8145
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Aug 14, 2:52 PM EST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
352 PM EDT Thu Aug 14 2025
FLZ138-333-533-142030-
Coastal Flagler FL-Southeast Coastal St. Johns FL-
Southern Inland St. Johns FL-
352 PM EDT Thu Aug 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES THROUGH 430 PM EDT...
At 352 PM EDT, Doppler radar was tracking a strong thunderstorm over
Crescent Beach, or 12 miles south of Saint Augustine, moving east at
10 mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Marineland, Crescent Beach, Butler Beach, and Dupont Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2966 8131 2979 8132 2980 8121 2964 8115
TIME...MOT...LOC 1952Z 269DEG 8KT 2972 8128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial weather statement, Aug 14, 3:15 PM EST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
415 PM EDT Thu Aug 14 2025
FLZ138-142045-
Coastal Flagler FL-
415 PM EDT Thu Aug 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FLAGLER COUNTY
THROUGH 445 PM EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over
Marineland, or 7 miles north of Palm Coast, moving east at 15 mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Palm Coast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2952 8111 2953 8121 2956 8122 2965 8128
2966 8127 2965 8115 2953 8111
TIME...MOT...LOC 2015Z 290DEG 11KT 2963 8122
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial weather statement, Aug 14, 3:31 PM EST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
431 PM EDT Thu Aug 14 2025
FLZ138-142045-
Coastal Flagler FL-
431 PM EDT Thu Aug 14 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL FLAGLER COUNTY
THROUGH 445 PM EDT...
At 431 PM EDT, Doppler radar was tracking a strong thunderstorm over
Flagler Beach, moving east at 10 mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Flagler Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2943 8111
2942 8114 2941 8115 2947 8118 2951 8110
TIME...MOT...LOC 2031Z 282DEG 7KT 2945 8113
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial weather statement, Aug 14, 5:47 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
647 PM EDT Thu Aug 14 2025
FLZ322-422-522-142315-
Southeastern Columbia FL-Southwestern Columbia FL-
Northern Columbia FL-
647 PM EDT Thu Aug 14 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL COLUMBIA COUNTY THROUGH
715 PM EDT...
At 647 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White Springs to near Wellborn. Movement
was east at 15 mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Lake City, Five Points, Watertown, Winfield, and Suwannee Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3032 8279 3032 8272 3033 8272 3034 8249
3007 8252 3012 8279
TIME...MOT...LOC 2247Z 283DEG 12KT 3030 8276 3019 8276
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEY